MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION

COOK VANDERGRIFT INC LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION
Catalog Number LR-NES002
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dxe.Pma/510(k): k961992.Patient code description : device fragments in patient.Device code description: material fragmentation.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Event or Problem Description
Part of the lasso broke in the patient.The device could be recovered with another extractor of the same model number.The device is available for return to manufacturer.No consequence to the patient but serious risk.
 
Additional Manufacturer Narrative
Additional information: h6- ec method code desc - 1: changed to testing of actual/suspected device (10).H6- ec method code desc - 2: changed to historical data analysis (4109).H6- ec results code desc - 1: changed to fracture problem (3252).H6- ec conclusions code desc - 1: changed to cause not established (4315).Investigation-evaluation: one used device with a detached needle's eye (nitinol tip) was returned.The complaint/event entered into trackwise: "part of the lasso broke in the patient." the side arm tubing appeared to have some unidentified liquid inside the tubing.The ends of the detached needle's eye (nitinol tip) appear to have a flat sheared surface.The needle's eye (nitinol tip) is approximately six to seven inches of unbent length.(this is an estimation of the returned detached needle's eye.) during the functional test, the device functioned and it was possible to pull the crimp joint past the end of the sheath.The side arm stopcock was functional.The device history record (dhr) for this lot was reviewed and there were no signs to indicate that nonconforming product was manufactured and shipped to the field.This complaint type will continue to be monitored, tracked and trended per cvi's complaint handling and post market surveillance processes.Capa 306710 has been opened to investigate this failure mode.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the needles eye portion of the needle's eye snare (lr-nes002) broke off inside the patient during a twisting maneuver without pulling the leads or pushing the sheath.The broken portion was retrieved from inside the patient using another needle's eye snare of the same model.The device was returned to the manufacturer for investigation.Constraint on the nes.

Brand Name
LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key10099249
Report Number2522007-2020-00015
Device Sequence Number17006355
Product Code DXE
UDI-Device Identifier10827002265155
UDI-Public(01)10827002265155(17)221130(10)N168505
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue NumberLR-NES002
Device Lot NumberN168505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2020
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;